Florida, 2005

Damaging Wind in Florida, April 30, 2005

April 30, 2005 · NWS JAX · 1 event in 1 county or zone

The emergency response team reported numerous trees down in Bostwick from 915 pm through 945 pm EDT.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

The emergency response team reported numerous trees down in Bostwick from 915 pm through 945 pm EDT.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Apr 30, 8:15 PM EST, 0 minutes earlier.

Area forecast discussion, Apr 30, 8:15 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EDT SAT APR 30 2005

...THUNDERSTORMS TO DIMINISH BUT RAINS CONTINUE OVERNIGHT...

.SHORT TERM...A VERY BUSY NIGHT AND STILL HELPING OUT WITH RADAR...SO
WILL KEEP THIS SHORT. POTENTIAL ENERGY OVER THE FLORIDA PORTION OF
THE AREA WAS FINALLY RELEASED THIS EVENING AS OUTFLOW FROM PREVIOUS
CONVECTION PROVIDED THE FINAL NEEDED MECHANISM. MOST OF THE STORMS
WERE THE HAIL PRODUCING VARIETY...BUT ALSO A FEW INTENSE MICROBURSTS
OF NOTE AS WELL. WILL UPDATE THE ZONES TO REFLECT CURRENT RADAR
TRENDS...OTHERWISE NO CHANGES PLANNED.

&&

.MARINE...CURRENT FORECAST IN GOOD SHAPE AND NO CHANGES ARE PLANNED.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH IN EFFECT FROM 1 PM UNTIL 5 PM EDT MONDAY FOR
      THE FOLLOWING ZONES...HAMILTON...AND SUWANNEE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY FOR
      THE FOLLOWING ZONES...ALTAMAHA SOUND GA TO FLAGLER BEACH FL
      20 NM TO 60 NM OFFSHORE.

&&

DEESE/PETERSON/BOONE
Hazardous weather outlook, Apr 30, 5:00 PM EST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 PM EDT SAT APR 30 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
600 PM EDT SAT APR 30 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT...

...A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR EXTREME SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA TONIGHT...

AN INTENSE SQUALL LINE WILL MOVE ACROSS THE CENTRAL AND
SOUTHERN PORTIONS OF THE FORECAST AREA THIS EVENING AND TONIGHT
WITH A SLIGHT RISK OF STRONG AND DAMAGING WINDS...LARGE HAIL AND
ISOLATED TORNADOES.

THE SANTA FE RIVER CONTINUES ABOVE FLOOD STAGE...WITH SLOWLY FALLING
CONDITIONS FORECAST THROUGH THE WEEKEND. PLEASE REFER TO THE LATEST
FLOOD WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP ALONG THE FRONT
TUESDAY...AND WILL APPROACH THE REGION LATE TUESDAY AND WEDNESDAY.
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...AS WELL AS PERIODS OF
HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS REQUESTED. PLEASE RELAY ANY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AND LOCAL COUNTY
EMERGENCY MANAGEMENT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT/HESS/DEESE

In the hours before

Local storm report, Apr 30, 7:03 PM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
803 PM EDT SAT APR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             PALM VALLEY             30.20N 81.39W
04/30/2005  0.25 INCH        ST. JOHNS          FL   TRAINED SPOTTER

&&

PP
Local storm report, Apr 30, 7:32 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
832 PM EDT SAT APR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     FUNNEL CLOUD     ELKTON                  29.78N 81.43W
04/30/2005                   ST. JOHNS          FL   TRAINED SPOTTER

            MOVING SSE.

0825 PM     HAIL             ELKTON                  29.78N 81.43W
04/30/2005  0.25 INCH        ST. JOHNS          FL   PUBLIC

&&

PP
Local storm report, Apr 30, 7:40 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
840 PM EDT SAT APR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             PONTE VEDRA BEACH       30.24N 81.39W
04/30/2005  0.75 INCH        ST. JOHNS          FL   PUBLIC

&&

PP
Local storm report, Apr 30, 7:42 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
842 PM EDT SAT APR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     FUNNEL CLOUD     PALM COAST              29.57N 81.21W
04/30/2005                   FLAGLER            FL   PUBLIC

            JUST NORTH OF PALM COAST

&&

PP
Special weather statement, Apr 30, 7:55 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 PM EDT SAT APR 30 2005

FLZ037-038-040-010145-
FLAGLER FL-MARION FL-PUTNAM FL-
855 PM EDT SAT APR 30 2005

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION...FLAGLER
AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 945 PM EDT...

AT 855 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
6 MILES EAST OF SAN MATEO TO 5 MILES SOUTHWEST OF SALT SPRINGS...OR
ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF HASTINGS TO 5 MILES
SOUTHWEST OF SALT SPRINGS...MOVING SOUTHEAST AT 30 MPH. THIS CLUSTER
OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WELAKA...SAN
MATEO...SALT SPRINGS...POMONA PARK...LAKE COMO...GEORGETOWN...
CRESCENT CITY AND ANDALUSIA THROUGH 945 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Local storm report, Apr 30, 8:03 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
903 PM EDT SAT APR 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     RAINBOW LAKES ESTATES   29.15N 82.45W
04/30/2005  45 MPH           MARION             FL   TRAINED SPOTTER

&&

PP

The radar

The Jacksonville radar (KJAX), 80 km away, was scanning. The volume nearest the first event began at 01:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Putnam

When
April 30, 8:15 PM EST to 9:45 PM EST
Where
Putnam County, Bostwick
Measured
50 kt (58 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
29.767, -81.633

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444003.